Alert archive / North Dakota / Tornado Warnings in 1999
Tornado Warning 14, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jun 8, 1999, 7:18 PM CDT for Renville County, Ward County, North Dakota. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 8, 1999, 7:18 PM CDT (00:18 UTC)
- Expired
- Jun 8, 1999, 8:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Renville County, ND, Ward County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:45 PM CDT | Tornado F0 | Loraine, ND | in open field. no damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 3:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.3 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3431 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 11.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KBIS 090021
TORBIS
NDC075-101-090100-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
718 PM CDT TUE JUN 8 1999
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA
NORTHWEST WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA
* UNTIL 800 PM CDT
* AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A POSSIBLE TORNADO 5 MILES SOUTH OF KENMARE...OR ABOUT 44 MILES
NORTHWEST OF MINOT...MOVING NORTHEAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
TOLLEY AT 745 PM CDT
LORAINE AT 745 PM CDT
SHERWOOD AT 750 PM CDT
THIS STORM HAS PRODUCED A TORNADO NEAR STANLEY.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING...IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND
COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4861 10222 4851 10204 4878 10152 4899 10151
4899 10186What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 8, 3:12 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 8, 3:12 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 312 PM CDT TUE JUN 8 1999 ACTIVE EVENING AGAIN AS TSRA ARE BEGIN TO FIRE ALONG/JUST AHEAD OF CDFNT ALONG MT BDR AND AHEAD OF APPROACHING UPR LVL TROF OVR THE NRN ROCKIES. VERY UNSTABLE AMS OVR THE CWA AND UVV'S INCREASING ALONG STRONG MID LVL JET STREAK. XPCT TSRA TO INCREASE BCMG SVR ALONG THE BNDRY THS AFTN IN THE WEST AND NORTH. SYS WL SLOWLY MOV EAST TNGT WITH THE THREAT OF MCS DVLPG WHICH IS MAINLY A HAIL AND HEAVY RAIN PRODUCER. -SHRA WL CONT INTO WED BUT XPCT ACTIVITY TO END IN THE AFTN AS SYS EJECTS INTO SRN CANADA. UPR PATTERN BECMS MORE ZONAL WITH CHANNELED PVA LATE IN THE PD AND BRING A MORE SETTLED PATTERN TO THE ,CWA THRU THE WEEKEND. THE EXTENDED SHWS SAME PATTERN WITH MAINLY DRY CONDITIONS INTO THE WEEKEND. .BIS...NONE. RGT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:09 PM CDT | Tornado Warning | BIS | Sioux | 46 min |
| Jun 8, 11:01 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 59 min |
| Jun 8, 11:39 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 66 min |
| Jun 9, 12:14 AM CDT | Severe Thunderstorm Warning | BIS | Kidder | 61 min |
| Jun 9, 1:21 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 54 min |
| Jun 9, 2:00 AM CDT | Severe Thunderstorm Warning | BIS | Foster | 60 min |
| Jun 9, 3:20 AM CDT | Severe Thunderstorm Warning | BIS | Sioux | 30 min |
Nearby
Tornado Warnings in North Dakota, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.